MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50620
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k)#: k163018.Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Event or Problem Description
Initial placement of two zilver stents g23813 / zilbs-635-8-10 was uneventful, it was decided to extend transpapillary & bridge existing primary stents placed.The primary.025 jag wires were left inside, and the two 6cm stents were introduced.The distal point on the catheters of the delivery systems of the 6cm zilver stents, caught the z frames of the initially placed 10cm stents and could not be passed successfully without dislodging and pushing the 10cm stents further up the duct, which was deemed unsatisfactory as their placement was ideal and disruption was counterproductive.Patient outcome: no unintended part of the device remained inside the patient's body, the two 6cm zilver stent delivery systems were withdrawn without incident no additional procedure was required due to this occurrence.No adverse effect on the patient was reported due to this occurrence.Patient/event info - notes: incorrect wire guide used.Reply from the rep was received on 22/3/2023 jil01: 1.Are images of the device or procedure available? no.2.At what stage of the procedure did the complaint occur? during stent placement.3.Was a sphincterotomy performed prior to use of the stent device? yes.4.Was balloon dilation performed prior to use of the stent device? no.5.What was the length and diameter of the stricture? not structured where the second stent was being placed.6.What brand of endoscope was used with the device? olympus.7.Was the product inspected for kinks or damage before use? yes.8.What was the position of the elevator during deployment? n/a, could not get the second delivery system in place.9.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? no.10.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.11.Details of the wire guide used (name, diameter, hyrdophyllic)? jag revolution 0.025¿ hyrdophyllic tip.12.What was the target location for the stent? cbd.13.Was the red safety lock removed before inserting the delivery system? no.14.Was the red safety lock removed before stent deployment? n/a.15.Was the patient's anatomy tortuous? not where the second stent was being placed 16.Did the patient exhibit altered anatomy? no.17.If yes, please specify the type of altered anatomy: n/a.18.Did the patient have any pre-existing conditions? yes.19.If yes, please state the specific condition(s): hilar tumour.20.Was resistance encountered when advancing the wire guide to the target location? no.21.If yes, how did the physician deal with this resistance? n/a.22.Was resistance encountered when advancing the delivery system to the target location? yes, resistance was met.23.If yes, how did the physician deal with this resistance? manipulation of the endoscope, but could not overcome the resistance.24.Was there resistance felt passing the delivery system through the stricture? no.Stricture but resistance as the second stent was passed through the first stent.25.Was any damage noted on the wire guide before, during or after the procedure? no.Damage to the wire guide.26.Did the tip of the delivery system cross the target location? no.27.Was the handle pulled toward the hub during deployment? n/a.28.Was the delivery system pushed during deployment? n/a.29.Was the stent being placed through the side wall of a previously placed stent? no.30.Was the stent deployed smoothly / without resistance? n/a.31.Was the stent fully deployed before removing the delivery system from the patient? n/a.32.Did any part of the product snag/get caught on the stent when removing the delivery system? n/a.33.Was post-dilation performed after the placement of the stent? n/a.34.Did the patient require any additional procedures as a result of this event? no.35.If yes, what intervention was required? 36.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? [n/a].37.Were any other defects (other than the complaint issue) observed on the delivery system prior to return? [no].38.If yes, please specify what other defect(s) were observed.
 
Additional Manufacturer Narrative
Pma/510(k) # k163018.Device evaluation: the zilbs-635-8-6 device of c1950257 lot number involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation ¿ n/a.Document review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.The review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.It should be noted that the instructions for use (ifu0065) states the following: ¿the safety and efficacy of combined side-by-side with overlapping stents has not been established¿.¿equipment required: 0.035 inch wire guide of appropriate length¿.There is evidence to suggest that the customer did not follow the instructions for use or label.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause of the user not reading or following the instructions for use has been determined.From the information provided it is known that the user attempted to combine side by side with overlapping stents however as per the ifu warnings ¿the safety and efficacy of combined side-by-side with overlapping stents has not been established¿.As the delivery systems of the second stents passed through the first stents the delivery systems caught on the stent struts of the initially placed stents, leading to dislodgement of the initially placed stents.Additionally, a 0.025¿ wire guide was used to complete the procedure.As per the ifu, the procedure requires a 0.035¿ wire guide.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This supplemental report is being submitted due to additional information received 13-apr-2023 and the completion of the investigation on the 18-apr-2023.Additional information received 13-apr-2023: additional questions answered 'devices were placed side by side' user error.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16596152
Report Number3001845648-2023-00181
Device Sequence Number17272335
Product Code FGE
UDI-Device Identifier10827002506203
UDI-Public(01)10827002506203(17)250609(10)C1950257
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2025
Device Model NumberG50620
Device Catalogue NumberZILBS-635-8-6
Device Lot NumberC1950257
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/14/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown